MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® MPX MULTIPLEX HIV, HCV & HBV NUCLEIC ACID TEST; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® MPX MULTIPLEX HIV, HCV & HBV NUCLEIC ACID TEST; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Catalog Number 06998917190
Medical Device Problem Codes False Positive Result (1227); Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analysis was performed on a cobas 8800 analyzer (serial number: (b)(6)).The investigation determined that the cobas mpx assay performed within specifications.No evidence of hardware issues or reagent-related contributions was identified.A review of the provided run data confirmed the questioned hbv reactive result (sample id (b)(6)) with a cycle threshold (ct) value of 35.6.The amplification curve was sigmoidal and robust.No other hbv-reactive samples were present on the same plate, and all run controls were valid, indicating no issues during sample preparation or amplification/detection.Plate position analysis did not suggest cross-contamination from neighboring samples.A definitive root cause for the discrepant result could not be determined.Potential causes include a true positive result due to pre-analytical contamination or a false negative serology result.Further testing, such as anti-hbc testing or donor follow-up, may help clarify the result.The device remains in operation at the customer site.
 
Event or Problem Description
The initial reporter alleged a discrepant result with the kit cobas 6800/8800 mpx 480t us-ivd assay on the cobas 8800 instrument.The allegation involved a sample (id 9908345) that was reactive for hepatitis b virus (hbv) using the cobas mpx assay with a cycle threshold (ct) value of 35.6.The amplification curve for the hbv result was described as sigmoidal and robust.However, the corresponding serology result for the same sample was negative, leading the customer to classify the result as discrepant.The sample was part of a run batch (5302) that included 35 samples and 4 run controls.No other hbv-reactive samples were present on the same plate, except for one hiv-reactive sample (id 9908337).All run controls were valid and showed expected results.Blood was not reported to have been released, and no harm was alleged in this case.

Brand Name
COBAS® MPX MULTIPLEX HIV, HCV & HBV NUCLEIC ACID TEST
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23100139
Report Number2243471-2025-03280
Device Sequence Number15759298
Product Code QHO
UDI-Device Identifier00875197004779
UDI-Public00875197004779
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
BL125576
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue Number06998917190
Device Lot NumberH30627
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2022
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown